Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

What causes regular muscle spasms in the body?

User rating for this question
Very Good
Answered by

Emergency Medicine Specialist
Practicing since : 2000
Answered : 1962 Questions
Hi, I have been having some Reflux problems of late. I have been on PPI's (lansoprazole) for about 4 years. Symptoms are normally controlled. I was diagnosed with a Hiatus Hernia and gastritis last year. A few weeks ago I began to get the pain under my sternum after I ate. I also had generalised tenderness around my ribs and chest area. Then over a period of a couple of days I had that 'cant swallow/lump in throat' feeling. I was regurgitating food etc. Round about this time I developed a strange vibrating/buzzing sensation on my left side, which feels like it worst about 10cm directly below my armpit. It was especially noticeable will sitting at my desk or why trying to sleep. It is only on my left side. It is tender to the touch in that area. The vibrating stopped after 3 solid days. I went to the doctor and changed my PPI's to Pantoprazole 40 to clear the esophagus symptoms. Now after a couple of days the vibrations are back, although it has moved closer to the bottom of my ribs/underneath ribs on the left side. Added to this are more regular muscle spasms in other areas of the body. Also, I have been experiencing strange pin prick like burning sensations all over. Could this be muscular, neurological, related to relux/hernia or perhaps calcium/magnesium deficiency due to over use of PPI's. Thanks
Posted Sun, 2 Feb 2014 in Digestion and Bowels
Answered by Dr. R.A. Singh 1 hour later
Brief Answer: Endoscopy and blood test will help. Detailed Answer: Hi, Thanks for writing your query. After reading your post, I would like to advise that you should get yourself clinically examined and investigated. Following investigations will be helpful :- 1. Endoscopy. 2. Serum electrolytes. I would also advise that you should take Domperidone 30mg along with your antacid. This will help you in relieving your symptoms. Cause of your symptoms and medical management can be planned after knowing your reports. Also get yourself clinically examined by a Gastroentologist. I hope this is helpful to you. If you have any further query, I will be happy to help. Regards. Thanks.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor